Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jun-Seok Park 4 Articles
A Case of Intoxication of Ingested Formalin
Seon-Hee Baek, Kyung-Hwan Kim, Jun-Seok Park, Dong-Wun Shin, Jun-Young Roh, Kyoung-Mi Lee, Ah-Jin Kim
J Korean Soc Clin Toxicol. 2009;7(1):38-40.   Published online June 30, 2009
  • 71 View
  • 0 Download
AbstractAbstract PDF
Formalin is a water-soluble, colorless, pungent, irritating and highly reactive gas. A 40% solution of formaldehyde in water, also known as formalin, is used as a disinfectant, antiseptic, deodorant, tissue fixative and embalming fluid. Ingestion can lead to immediate deleterious effects on almost all systems of the body including gastrointestinal tract, central nervous system, cardiovsacular system and hepato-renal system, causing gastrointestinal hemorrhage, cardiovsacular collapse, unconsciousness or convulsions, severe metabolic acidosis and acute respiratory distress syndrome. We treated a 39-year-old woman who ingested 300 ml formalin in a suicidal attempt. Despite hemodialysis, death occurred after 23 h.
A Case of ${eta}-fluoroethyl$ Acetate Poisoning
Dong-Wun Shin, Jun-Seok Park, Ah-Jin Kim, Jun-Young Roh, Kyung-Hwan Kim
J Korean Soc Clin Toxicol. 2007;5(2):131-134.   Published online December 31, 2007
  • 68 View
  • 0 Download
AbstractAbstract PDF
The emergence of anticoagulant rodenticides in the 1950's resulted in an epochal reduction in the use of all other agents. It is estimated that anticoagulant rodenticides constitute 95 percent of all rodenticides now in use. However, the advent of rodent resistance to these agents has led to a return to use of some other non-anticoagulant types of rodenticides. Older non-anticoagulant rodenticides have been stored in basements, garages, and barns and are still in use in some regions of the United States and in other countries. We report a case of non-anticoagulant rodenticide (beta-fluoroethyl acetate) poisoning.
Transient Change of Electrocardiogram in Two Young Women With Salicylate Intoxication - Two Cases Report -
Je-Sung You, Jong-Woo Park, Young-Hwan Choi, Young-Soon Cho, Kwang-Hyun Cho, Jun-Seok Park, Sung-Pil Chung, Hahn-Shick Lee
J Korean Soc Clin Toxicol. 2006;4(1):44-47.   Published online June 30, 2006
  • 72 View
  • 1 Download
AbstractAbstract PDF
Symptoms of aspirin overdose may vary from acid-base disturbance, electrolyte abnormality, non-cardiogenic pulmonary edema, chemical hepatitis, seizure to cardiac toxicity. Cardiac adverse effects from aspirin are uncommon but there are reports of arrhythmia, cardiopulmonary arrest, and myocardial infarction. We report 2 cases of young women with aspirin overdose who exhibited ischemic changes on their ECGs a few hours after the ingestion with spontaneous recovery in a few days. First case, a 29 year old woman, presented to the emergency department 6 hours after ingesting 250 tablets of aspirin (325 mg/T). On examination, the temperature was $36.3^{circ}C$: blood pressure, 105/72mmHg; Pulse, 111/min and respiratory rate, 24/min. Second case, a 27 year old woman, an hour after ingesting 60 tablets (325mg/T). On examination, the temperature was $36.0^{circ}C$: blood pressure, 102/72 mmHg; pulse, 89/min and respiratory rate, 25/min. In both cases, ECG after 6 hours of ingestion had sinus tachycardia and developed T wave inversion on the anterior leads in the following ECGs. Their initial serum salicylate levels after 6 hours of ingestion were 71.2 mg/dL and 28.4 mg/dL respectively. These salicylate levels were resolving when these ECGs were observed. The ECG changes resolved in the following days and they were discharged without any further symptoms. Further studies are needed, but for the time being, when dealing with salicylate overdose, transient cardiac depression should be kept in mind to avoid adverse ischemic cardiac events.
Mass Poisoning with Veratrum Grandiflonum
Hyung-Min Lee, Jun-Seok Park, Kwang-Hyun Cho
J Korean Soc Clin Toxicol. 2005;3(2):114-118.   Published online December 31, 2005
  • 60 View
  • 0 Download
AbstractAbstract PDF
Ingestion of plant material rarely manifest in clinical intoxication. This is due to the relatively low toxicity of most plants in Korea. But, veratrum is an important plant on account of its highly toxic alkaloids. Five cases of Veratrum grandiflonum mass poisoning are described. Clinical symptoms occurred quickly, within 30 min. Vomiting, a fall in blood pressure and bradycardia was observed. Treatments in the emergency department included gastric lavage, activated charcoal, and administration of atropine and dopamine for bradycardia and hypotension. Although one of them experienced profound hypotension, bradycardia and mental change, the outcomes were favorable in all cases, producing a complete cure without any sequellae at discharge.

JKSCT : Journal of The Korean Society of Clinical Toxicology